question-icon

What causes mildly elevated ALT levels in a person with anxiety?

default
Posted on Thu, 14 May 2015
Question: I was using kava root for anxiety, prednisone, tylenol, sudafed, ibuprofen prior to testing and have used tramadol in the past. i am on birth control pills (started them while on depo shot). i am also 5'2 and 200lbs. I've had a history of ibs, gastritis and gerd. my doctor gave me a colonoscopy but no ibd was found despite mucus in stool. what could be the reason for a mildly elevated alt? I haven't come in contact with hepatitis.
doctor
Answered by Dr. Baranidharan Kuselan (3 hours later)
Brief Answer:
Need more information

Detailed Answer:
Hi there,
Thanks for using HCM.

There can be many reasons for raised alt. I would like to have some more information before I can give my opinion.

Please upload the complete report of the liver function test.
If ultrasound scan of the abdomen done, please upload that report too.
Are you a diabetic?
Do you have high lipid/cholesterol levels?

Please confirm whether your weight is 200 lbs?

Regards,
Dr.Barani
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Baranidharan Kuselan (36 minutes later)
there was no liver panel done. it was just from a metabolic panel. my alt was 58. trust me I'm 200lbs. i don't have paper to take a picture of to show you. I'm not diabetic that I know of but it does run in the family. haven't had my cholesterol levels checked in awhile. probably due to get them checked again. I am considered obese and was on a lot of medication at once. no history of liver issues or hepatitis.
doctor
Answered by Dr. Baranidharan Kuselan (3 hours later)
Brief Answer:
Fatty liver disease likely cause

Detailed Answer:
Hi,
Thanks for the additional information.
Though some of the medications you take can affect the liver and cause a raise in ALT levels, I would attribute your high ALT to fatty liver disease.
Since you are obese, you are at risk of having fatty liver.
Fatty liver is the most common cause of high ALT level.
You need to reduce weight.
Also get tested for hepatitis B and C.
I hope that answers your question.
Regards,
Dr.Barani
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Baranidharan Kuselan

Pain Medicine & Palliative Care Specialist

Practicing since :1996

Answered : 416 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes mildly elevated ALT levels in a person with anxiety?

Brief Answer: Need more information Detailed Answer: Hi there, Thanks for using HCM. There can be many reasons for raised alt. I would like to have some more information before I can give my opinion. Please upload the complete report of the liver function test. If ultrasound scan of the abdomen done, please upload that report too. Are you a diabetic? Do you have high lipid/cholesterol levels? Please confirm whether your weight is 200 lbs? Regards, Dr.Barani